Texas, 2010Damaging Wind and Lightning Strike in Texas, August 10, 2010
August 10, 2010 · NWS LCH · 2 events in 2 counties and zones
Scattered strong thunderstorms across southeast Texas produced one report of damaging winds and a lightning strike that injured a man.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong thunderstorms across southeast Texas produced one report of damaging winds and a lightning strike that injured a man.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 10, 12:17 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 10, 12:17 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
117 PM CDT TUE AUG 10 2010
.DISCUSSION...
18Z TAF PACKAGE.
&&
.AVIATION...
ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED WITHIN THE LAST
HOUR OR SO WEST OF AN ALEXANDRIA TO LAKE CHARLES LINE. INSERTED
VCTS THROUGH MID EVENING FOR THE TERMINALS ALONG AND WEST OF THIS
LINE...WITH DRIER AIR FARTHER EAST EXPECTED TO RESTRICT CONVECTION
NEAR THE ACADIANA TERMINALS. VFR EXPECTED TO PREVAIL AWAY FROM
CONVECTION THIS AFTERNOON/EVENING AND AT ALL SITES THROUGH THE
OVERNIGHT HOURS.
13
&&
.PREV DISCUSSION... /ISSUED 1051 AM CDT TUE AUG 10 2010/
UPDATE...
NO CHANGES TO CURRENT FORECAST. LATEST WATER VAPOR IMAGERY SHOWS
A NORTH TO SOUTH STRIP OF DEEP MOISTURE ACROSS THE FORECAST AREA
THIS MORNING...WHICH IS CONFIRMED BY THE 12 KLCH SOUNDING THAT HAD
A PWAT OF 2.51 INCHES. HOWEVER...MUCH DRIER AIR IS NOTED TO OUR
EAST IN THE LIX CWA WHICH IS QUICKLY ADVECTING WESTWARD INTO
EASTERN ZONES...AND THIS WOULD SUGGEST LOWER PRECIP CHANCES ARE
WARRANTED FOR THE EASTERN HALF OF THE AREA. NEVERTHELESS...LATEST
4.0 KM WRF SHOWS ADDITIONAL ACTIVITY DEVELOPING THIS AFTERNOON AND
EVENING AND WILL LEAVE INHERITED LOW CHANCE POPS FOR ALL ZONES IN
PLACE. HIGHS ONCE AGAIN EXPECTED TO REACH THE MID TO UPPER
90S...BUT THE DRIER AIR ALOFT SHOULD CAUSE SURFACE DEWPOINTS TO
MIX OUT INTO THE UPPER 60S TO LOWER 70S DURING PEAK HEATING. THUS
HEAT INDEX READINGS ARE STILL ANTICIPATED TO BE BELOW ADVISORY
CRITERIA TODAY.
SHAMBURGER
PREV DISCUSSION... /ISSUED 706 AM CDT TUE AUG 10 2010/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
SATELLITE IMAGERY/SFC OBS INDICATE SOME PASSING STRATOCU MOVING
WWD ACROSS THE FORECAST AREA THIS MORNING. MEANWHILE DIRTY WINDOW
IMAGERY SHOWS A STRATUS BANK SPREADING WWD FROM SERN LA WHICH
COULD AFFECT KARA/KLFT OVER THE NEXT HOUR OR SO WHICH WILL REQUIRE
AN AMENDMENT SHOULD IT BRING IN LOWER CEILINGS TO THOSE SITES.
OTHERWISE DRY VFR CONDITIONS EXPECTED TO CONTINUE ALL SITES FOR
THE PERIOD AS SUBSIDENCE ROUNDING LOW PRESSURE SYSTEM OVER THE ERN
GULF BUILDS OVER THE REGION.
25
PREV DISCUSSION... /ISSUED 328 AM CDT TUE AUG 10 2010/
DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS A LARGE...MOIST AIR MASS IN
PLACE ACROSS MOST OF THE REGION. PRECIP WATERS ESTIMATED TO BE
BETWEEN 2 AND 2.5 INCHES. HOWEVER...A RATHER LARGE DRY AIR MASS IS
ALSO SEEN ON WATER VAPOR IMAGERY...ACROSS FL PANHANDLE AND AL/MS
COASTLINE...AND THIS IS MOVING WEST. THE TIMING OF THIS DRY AIR
MASS COMING INTO OUR REGION LATER TODAY WILL BE KEY TO OUR RAIN
CHANCES. CURRENT THINKING IS THIS DRY AIR WILL HOLD OUT UNTIL THIS
EVENING..SO WE SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS
TODAY. HOWEVER...IF THIS DRY AIR MASS COMES IN SOONER...COULD SEE
A RAPID REDUCTION OF SHOWER/THUNDERSTORM COVERAGE.
DEWPOINTS ARE RUNNING A COUPLE OF DEGREES LOWER THAN YESTERDAY AT
THIS TIME...AND TRANSLATING THAT TO THIS AFTERNOON...EXPECTING
SLIGHTLY LOWER HEAT INDICES...IN THE 103-106 RANGE MOST AREAS.
SINCE THIS IS BELOW OUR HEAT ADVISORY THRESHOLD OF 108 DEGREES...
WILL HOLD OFF ON ISSUING A HEAT ADVISORY.
ALL EYES ARE ON A DEVELOPING LOW PRESSURE AREA IN THE SOUTHEASTERN
GULF OF MEXICO. LATEST NHC TROPICAL WEATHER OUTLOOK INDICATES A 50
PERCENT CHANCE OF THIS SYSTEM DEVELOPING INTO A TROPICAL OR
SUBTROPICAL CYCLONE IN THE NEXT COUPLE OF DAYS...AS WIND SHEAR
BEGINS TO WEAKEN. NHC/HPC COORDINATION SHOWS THIS SYSTEM HEADING
TOWARDS THE SOUTHEAST LOUISIANA COASTLINE BY THURSDAY. THE MAIN
LOCAL WEATHER IMPACT FROM THIS SYSTEM WILL BE INCREASED RAIN
CHANCES ON THURSDAY. SINCE THIS SYSTEM IS EXPECTED TO STAY TO OUR
EAST...WINDS WILL BE MAINLY OFFSHORE...SO TIDES SHOULD NOT BE
SIGNIFICANTLY IMPACTED BY THIS SYSTEM.
IF THIS SYSTEM ENDS UP STALLING OUT IN LOUISIANA ON FRIDAY...RAIN
CHANCES COULD STAY UP UNTIL THE WEEKEND...WHEN CONDITIONS ARE
EXPECTED TO RETURN TO A MORE TYPICAL SCATTERED AFTERNOON SHOWER
AND THUNDERSTORM PATTERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 97 78 94 / 10 30 20 50
KBPT 77 97 78 94 / 10 30 20 50
KAEX 75 99 76 96 / 10 30 20 40
KLFT 76 96 77 94 / 10 30 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 10, 3:03 AM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
403 AM CDT TUE AUG 10 2010
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-111200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
403 AM CDT TUE AUG 10 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
WITH AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S...HEAT
INDICES WILL RUN BETWEEN 103 AND 107 DEGREES.
SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY WINDS OF
40 MPH...FREQUENT LIGHTNING...AND REDUCE VISIBILITIES TO NEAR
ZERO.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A DEVELOPING LOW PRESSURE AREA IN THE SOUTHEASTERN GULF OF MEXICO
WILL HEAD TOWARDS THE LOUISIANA COAST BY THURSDAY. THE MAIN IMPACT
FROM THIS SYSTEM WILL BE AN ENHANCED CHANCE FOR SHOWERS AND
THUNDERSTORMS...ESPECIALLY THURSDAY AND FRIDAY. THE STRONGER
STORMS WILL PRODUCE GUSTY WINDS OF 40 MPH...FREQUENT LIGHTNING...
AND REDUCE VISIBILITIES TO NEAR ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
ERICKSON
In the hours before
Special weather statement, Aug 10, 12:57 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
157 PM CDT TUE AUG 10 2010
TXZ180-181-101945-
JASPER TX-TYLER TX-
157 PM CDT TUE AUG 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND TYLER COUNTIES UNTIL
245 PM CDT...
AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES WEST OF MT. UNION...MOVING WEST AT 10
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SPURGER AND FRED BY 230 PM...
TOWN BLUFF BY 235 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3054 9441 3091 9440 3078 9395 3060 9396
13
Thunderstorm Wind, Jasper
- When
- August 10, 2:30 PM CST
- Where
- Jasper County, 0.49 mi NNW of Jasper
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.927, -94.003
KJAS Radio reported an old but large tree feel onto a house on Powell Street in Jasper, damaging the roof and knocking off the front porch awning.
Lightning, Orange
- When
- August 10, 5:50 PM CST
- Where
- Orange County, 0.94 mi S of Peveto
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.116, -93.820
KJAS Radio and KFDM-TV reported an unidentified man was injured by a lightning strike at the Flying J Truck Stop on Interstate 10 at Highway 62 west of Orange.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, August 10 to 12, 20101 death · 4 injured · $52 million · EF0 · 64 events
- Flash Flooding and Flooding in Puerto Rico, August 10, 20101 death · 5 events
- Hail and Damaging Wind in Idaho, August 10, 20101 death · 1.75 in hail · 4 events
- Tornado and Flash Flood in North Dakota, August 10 to 11, 2010$15,000 · EF2 · 2 events
- Flash Flooding and Hail in Arkansas, August 10 to 13, 2010$266,000 · 1 in hail · 18 events
- Flood in Iowa, August 10 to 16, 2010$500,000 · 1 event
- Flash Flood and Lightning Strike in Iowa, August 10, 2010$350,000 · 2 events
- Damaging Winds in Missouri, August 10, 20101 injured · $200,000 · 61 kt wind · 3 events
- Flash Flood in Iowa, August 10, 2010$100,000 · 1 event
- Flash Flood in Illinois, August 10, 2010$50,000 · 1 event
- Flash Flooding and Damaging Winds in Minnesota, August 10 to 11, 2010$30,000 · 59 kt wind · 9 events
- Heat in Kentucky, August 10, 201026 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257882, 257884.